Alert archive / Kansas / River Flood Warnings in 2020

River Flood Warning 52, NWS Kansas City, MO

April 25, 2020Atchison County, Leavenworth County, Kansas

NWS Kansas City, MO issued this river flood warning at Apr 25, 2020, 8:15 AM CDT for Atchison County, Leavenworth County, Kansas. It took effect at Apr 25, 2020, 10:37 AM CDT. It was in force for 11 hr.

The area

The outline as issued.

The facts

Issued
Apr 25, 2020, 8:15 AM CDT (13:15 UTC)
In effect from
Apr 25, 2020, 10:37 AM CDT
Expired
Apr 25, 2020, 9:47 PM CDT
In force
11 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Moderate

Counties Atchison County, KS, Leavenworth County, KS

The radar

The Pleasant Hill radar (KEAX), 96 km from the middle of the area, began a volume at 13:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Stranger Creek at Easton (ESTK1).

Action stage
12 ft
Minor stage
17 ft
Moderate stage
18 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06891850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

005 
WGUS43 KEAX 251315
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
815 AM CDT Sat Apr 25 2020



...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Kansas...

  Stranger Creek at Easton affecting Atchison and Leavenworth 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

KSC005-103-261315-
/O.NEW.KEAX.FL.W.0052.200425T1603Z-200427T0155Z/
/ESTK1.2.ER.200425T1603Z.200425T1800Z.200426T0155Z.NO/
815 AM CDT Sat Apr 25 2020

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Stranger Creek at Easton.
* until Sunday evening.
* At  7:31 AM Saturday the stage was 15.0 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
  to rise to near 18.1 feet by this afternoon. The river will fall 
  below flood stage by this evening.
* At 18.0 feet...1st street in Easton and 231st street north and 
  south of Easton begin to flood.
* At 17.0 feet...Water enters low-lying fields south of Easton.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Stranger Creek
  Easton          17   15.0   Sat 08 AM   18.1 this afternoon
     
&&
  
LAT...LON 3947 9519 3948 9511 3920 9500 3918 9511

  

$$
2 follow-up statements
947 
WGUS83 KEAX 251503
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1003 AM CDT Sat Apr 25 2020



...The Flood Warning continues for the following rivers in 
Missouri...Kansas...

  Big Creek at Blairstown affecting Cass...Henry and Johnson Counties.

  Stranger Creek at Easton affecting Atchison and Leavenworth 
  Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC037-083-101-261502-
/O.EXT.KEAX.FL.W.0048.200425T1502Z-200427T1536Z/
/BLRM7.1.ER.200425T1402Z.200426T0000Z.200426T1536Z.UU/
1003 AM CDT Sat Apr 25 2020

The Flood Warning continues for
  The Big Creek at Blairstown.
* from this morning to Monday morning.
* At  9:00 AM Saturday the stage was 20.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
  to rise to near 21.6 feet by this evening. The river will fall 
  below flood stage by late Sunday morning.
* At 20.0 feet...The west bank of the creek begins to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Big Creek
  Blairstown      20   20.0   Sat 09 AM   21.6 this evening
     
&&
  
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391

  

$$

KSC005-103-261502-
/O.EXT.KEAX.FL.W.0052.200425T1537Z-200427T0155Z/
/ESTK1.2.ER.200425T1537Z.200425T1800Z.200426T0155Z.NO/
1003 AM CDT Sat Apr 25 2020

The Flood Warning continues for
  The Stranger Creek at Easton.
* until Sunday evening.
* At  9:30 AM Saturday the stage was 16.5 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
  to rise to near 18.1 feet by this afternoon. The river will fall 
  below flood stage by this evening.
* At 18.0 feet...1st street in Easton and 231st street north and 
  south of Easton begin to flood.
* At 17.0 feet...Water enters low-lying fields south of Easton.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Stranger Creek
  Easton          17   16.5   Sat 09 AM   18.1 this afternoon
     
&&
  
LAT...LON 3947 9519 3948 9511 3920 9500 3918 9511

  

$$
158 
WGUS83 KEAX 260248
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
947 PM CDT Sat Apr 25 2020



...The Flood Warning is cancelled for the following rivers in 
Kansas...

  Stranger Creek at Easton affecting Atchison and Leavenworth 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

KSC005-103-260317-
/O.CAN.KEAX.FL.W.0052.000000T0000Z-200427T0155Z/
/ESTK1.1.ER.200425T1534Z.200425T2030Z.200426T0031Z.NO/
947 PM CDT Sat Apr 25 2020

The Flood Warning is cancelled for
  The Stranger Creek at Easton.
* At  9:30 PM Saturday the stage was 15.6 feet.
* Flood stage is 17.0 feet.
* Fell below flood stage at  7:31 PM Saturday.
* Forecast...The river will continue to fall to 6.4 feet by Monday 
  morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Stranger Creek
  Easton          17   15.6   Sat 09 PM   15.3 early Sunday morning
     
&&
  
LAT...LON 3947 9519 3948 9511 3920 9500 3918 9511

  

$$

Kurtz

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Apr 25, 6:21 AM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Apr 25, 6:21 AM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
621 AM CDT Sat Apr 25 2020

.Discussion...
Issued at 306 AM CDT SAT APR 25 2020

This morning the slow moving closed mid-level low, that has been the
catalyst for rain and few storms over the past 24 hours, will slow
shift east. This will keep showers over the east CWA through most of
the morning before finally shifting east. In the wake of the
departing system the area will be under northwesterly flow aloft. A
quick moving shortwave will drop into the area on this northwesterly
flow this afternoon and bring the chance for showers and a isolated
storm to the western CWA. Clouds will remain persistent all day over
the eastern CWA keeping it cooler with highs in the lower 60s.
Further back to the west, the sun will make an appearance this
morning with clouds increasing during the afternoon however,
temperatures should rise into the mid to perhaps upper 60s. Surface
high pressure will build into the area Saturday night and persist
into Sunday drying out conditions. High pressure will provide for
mostly sunny skies but weak mixing keeping highs near normal in the
mid 60s to near 70. Sunday night into Monday another mid-level
shortwave will move through the region bringing the chance for
showers. Tuesday a strong upper level trough will dig from the
northern Plains into the Midwest forcing a cold front through the
area with thunderstorms likely. There may be the potential for some
severe storms with 1000-1500J/Kg of MUCAPE and 35-40 knots of
effective shear. Highs Monday and Tuesday will be in the low to mid
70s. Tuesday night into Wednesday the upper level trough will
develop a closed low that will drop south into the region continuing
shower and isolated thunderstorm chances. Highs Wednesday will reach
the mid 60s to lower 70s. Wednesday night the closed low shifts east
and surface high pressure build into the region. Conditions are then
expected to be dry Thursday and Friday with a warming trend as
height rises will allow highs to rise into the low to mid 70s
Thursday before reaching the mid to upper 70s Friday.

&&

.Aviation...(For the 12Z TAFS through 12Z Sunday Morning)
Issued at 621 AM CDT SAT APR 25 2020

MVFR/IFR cigs and lgt fog reducing vsbys to 5SM-6SM will prevail
at the terminals thru 14Z-15Z before clrg. Expect sct high clouds
thru the day with bkn clouds around 5-6kft movg into the terminals
around 23Z with the chc for TS in the VC of the terminals til 04Z.
Skies are then expected to quickly clr out tonight. Winds will be
out of the north today btn 10-15kts before dmshg to 5-10kts this
evening. Tonight winds will become lgt and vrb as high pres moves
into the region.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...73
Aviation...73
Hazardous weather outlook, Apr 25, 4:51 AM CDT, 3 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
451 AM CDT Sat Apr 25 2020

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-261000-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
451 AM CDT Sat Apr 25 2020

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Scattered showers and thunderstorms are possible this afternoon over
 eastern Kansas and western Missouri. No severe weather is expected.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Sunday through Friday

 Strong thunderstorms are possible Tuesday.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

Nearby

River Flood Warnings in Kansas, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.